Alert archive / Tennessee / High Wind Warnings in 2015
High Wind Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Feb 20, 2015, 3:49 PM EST for 8 counties in Tennessee. It took effect at Feb 21, 2015, 4:00 AM EST. It was in force for 18 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2015, 3:49 PM EST (20:49 UTC)
- In effect from
- Feb 21, 2015, 4:00 AM EST
- Expired
- Feb 21, 2015, 10:04 PM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 4:40 AM EST | ICE STORM 0.1 | Parrottsville, TN | LOTS OF FREEZING RAIN IN NEWPORT AND PARROTSVILLE. ICE ACCUMULATION AROUND ONE-TENTH INCH. ROADS SLICK. |
| Feb 21, 8:59 AM EST | NON-TSTM WND GST 49 | 1 Ssw Citico, TN | MESONET STATION TELLICO (COKER CREEK) /CCKT1/ |
| Feb 21, 8:59 AM EST | NON-TSTM WND GST 49 | 1 Ssw Citico, TN | MESONET STATION TELLICO (COKER CREEK). RAWS SITE. |
| Feb 21, 9:00 AM EST | NON-TSTM WND GST 49 | Cades Cove, TN | WIND GUST OF 49 MPH RECORDED FROM NPS WIND EQUIPMENT AT AIR QUALITY STATION IN CADES COVE. TIME ESTIMATED. |
| Feb 21, 10:00 AM EST | SNOW 2 | Sweetwater, TN | |
| Feb 21, 10:54 AM EST | SNOW 1 | 3 Nnw Kodak, TN | |
| Feb 21, 11:00 AM EST | NON-TSTM WND GST 66 | 2 S Camp Creek, TN | WIND GUST OF 66 MPH MEASURED AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL. TIME ESTIMATED. |
| Feb 21, 1:00 PM EST | NON-TSTM WND GST 48 | 2 Nne Happy Valley, TN | WIND GUST FROM AIR QUALITY STATION FROM THE NPS WIND EQUIPMENT AT LOOK ROCK TOWER. TIME ESTIMATED. |
| Feb 21, 1:30 PM EST | NON-TSTM WND GST 96 | 3 Ese Wears Valley, TN | WIND GUST OF 69 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER. TIME ESTIMATED. |
| Feb 21, 1:30 PM EST | NON-TSTM WND GST 96 | 3 Ese Wears Valley, TN | WIND GUST OF 96 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER. TIME ESTIMATED. |
| Feb 21, 3:47 PM EST | NON-TSTM WND GST 76 | 2 Sw Pittman Center, TN | WIND GUST RECORDED AT THE UT BIOLOGY FIELD STATION IN THE GREENBRIER AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WWUS74 KMRX 202049 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 349 PM EST FRI FEB 20 2015 ...STRONG SOUTHERLY WINDS TO DEVELOP ACROSS THE EAST TENNESSEE MOUNTAINS AND THEIR SURROUNDING FOOTHILLS LATE TONIGHT THROUGH SATURDAY EVENING... .STRONG SOUTHEASTERLY WINDS WILL DEVELOP LATE TONIGHT AS A VERY INTENSE LOW LEVEL JET MOVES ACROSS THE REGION. THIS WILL CREATE SUSTAINED WINDS OF 30 TO 45 MPH OR HIGHER AT TIMES...WITH LOCALIZED GUSTS OF 50 TO 65 MPH FROM MOUNTAIN WAVES OVER THE HIGH TERRAIN OF THE EAST TENNESSEE MOUNTAINS AND THEIR SURROUNDING FOOTHILLS. THESE WINDS WILL PERSIST THROUGHOUT THE DAY AND EVENING...BEFORE TAPERING OFF AFTER MIDNIGHT SATURDAY NIGHT IN WAKE OF A COLD FRONTAL PASSAGE. TNZ018-040>043-045>047-071>074-086-087-210930- /O.UPG.KMRX.HW.A.0001.150221T0900Z-150222T0600Z/ /O.NEW.KMRX.HW.W.0001.150221T0900Z-150222T0600Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 349 PM EST FRI FEB 20 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 1 AM EST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...VERY STRONG AND DANGEROUS SOUTHERLY WINDS AHEAD OF A WINTER STORM SYSTEM AND COLD FRONT. * TIMING...LATE TONIGHT THROUGH LATE SATURDAY EVENING. * WINDS...SUSTAINED WINDS OF 30 TO 45 MPH...WITH LOCALIZED GUSTS UP TO 60 TO 70 MPH POSSIBLE IN THE HIGHER TERRAIN AND A NARROW ZONE ALONG THE FOOTHILLS. * IMPACTS...DRIVING WILL BECOME VERY DIFFICULT AND HAZARDOUS AT TIMES. WINDS OF THIS MAGNITUDE MAY ALSO CAUSE PROPERTY AND TREE DAMAGE...ALONG WITH POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TG
3 follow-up statements
508 WWUS74 KMRX 210827 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 327 AM EST SAT FEB 21 2015 ...STRONG SOUTHERLY WINDS TO DEVELOP ACROSS THE EAST TENNESSEE MOUNTAINS AND THEIR SURROUNDING FOOTHILLS EARLY THIS MORNING THROUGH AROUND MIDNIGHT TONIGHT... .STRONG SOUTHEASTERLY WINDS WILL DEVELOP EARLY THIS MORNING AS A VERY INTENSE LOW LEVEL JET MOVES ACROSS THE REGION. THIS WILL CREATE SUSTAINED WINDS OF 30 TO 45 MPH OR HIGHER AT TIMES...WITH LOCALIZED GUSTS OF 50 TO 65 MPH FROM MOUNTAIN WAVES OVER THE HIGH TERRAIN OF THE EAST TENNESSEE MOUNTAINS AND THEIR SURROUNDING FOOTHILLS. THESE WINDS WILL PERSIST THROUGHOUT THE DAY AND EVENING...BEFORE TAPERING OFF AFTER MIDNIGHT IN WAKE OF A COLD FRONTAL PASSAGE. TNZ018-040>043-045>047-071>074-086-087-211630- /O.CON.KMRX.HW.W.0001.150221T0900Z-150222T0600Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 327 AM EST SAT FEB 21 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * EVENT...VERY STRONG AND DANGEROUS SOUTHERLY WINDS AHEAD OF A WINTER STORM SYSTEM AND COLD FRONT. * TIMING...EARLY THIS MORNING THROUGH AROUND MIDNIGHT TONIGHT. * WINDS...SUSTAINED WINDS OF 30 TO 45 MPH...WITH LOCALIZED GUSTS UP TO 60 TO 70 MPH POSSIBLE IN THE HIGHER TERRAIN AND A NARROW ZONE ALONG THE FOOTHILLS. * IMPACTS...DRIVING WILL BECOME VERY DIFFICULT AND HAZARDOUS AT TIMES. WINDS OF THIS MAGNITUDE MAY ALSO CAUSE PROPERTY AND TREE DAMAGE...ALONG WITH POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$
628 WWUS74 KMRX 211737 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1237 PM EST SAT FEB 21 2015 ...STRONG SOUTHERLY WINDS TO DEVELOP ACROSS THE EAST TENNESSEE MOUNTAINS AND THEIR SURROUNDING FOOTHILLS THROUGH AROUND MIDNIGHT TONIGHT... .STRONG SOUTHEASTERLY WINDS WILL DEVELOP AS A VERY INTENSE LOW LEVEL JET MOVES ACROSS THE REGION. THIS WILL CREATE SUSTAINED WINDS OF 30 TO 45 MPH OR HIGHER AT TIMES...WITH LOCALIZED GUSTS OF 50 TO 65 MPH FROM MOUNTAIN WAVES OVER THE HIGH TERRAIN OF THE EAST TENNESSEE MOUNTAINS AND THEIR SURROUNDING FOOTHILLS. THESE WINDS WILL PERSIST THROUGHOUT THE DAY AND EVENING...BEFORE TAPERING OFF AFTER MIDNIGHT IN WAKE OF A COLD FRONTAL PASSAGE. TNZ018-040>043-045>047-071>074-086-087-220300- /O.CON.KMRX.HW.W.0001.000000T0000Z-150222T0600Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 1237 PM EST SAT FEB 21 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * EVENT...VERY STRONG AND DANGEROUS SOUTHERLY WINDS AHEAD OF A WINTER STORM SYSTEM AND COLD FRONT. * TIMING...THIS AFTERNOON THROUGH AROUND MIDNIGHT TONIGHT. * WINDS...SUSTAINED WINDS OF 30 TO 45 MPH...WITH LOCALIZED GUSTS UP TO 60 TO 70 MPH POSSIBLE IN THE HIGHER TERRAIN AND A NARROW ZONE ALONG THE FOOTHILLS. * IMPACTS...DRIVING WILL BECOME VERY DIFFICULT AND HAZARDOUS AT TIMES. WINDS OF THIS MAGNITUDE MAY ALSO CAUSE PROPERTY AND TREE DAMAGE...ALONG WITH POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TG
248 WWUS74 KMRX 220304 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1004 PM EST SAT FEB 21 2015 ...STRONG WINDS HAVE DECREASED DURING THE LAST FEW HOURS ACROSS THE EAST TENNESSEE MOUNTAINS AND FOOTHILLS... .THE STRONG SOUTH TO SOUTHEAST WINDS HAVE BEGUN TO DECREASE OVER THE APPALACHIANS LATE THIS EVENING AS A COLD FRONT APPROACHES THE MOUNTAINS. TNZ018-040>043-045>047-071>074-086-087-220415- /O.CAN.KMRX.HW.W.0001.000000T0000Z-150222T0600Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 1004 PM EST SAT FEB 21 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. SOUTH TO SOUTHEAST WINDS HAVE DECREASED ACROSS THE WARNED AREA WHICH HAS PROMPTED THE CANCELLATION OF THE HIGH WIND WARNING. $$ TD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 20, 3:10 PM EST, 39 minutes earlier.
Area forecast discussion, Feb 20, 3:10 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EST FRI FEB 20 2015
.SHORT TERM (TONIGHT THROUGH SUNDAY)...CERTAINLY A LOT OF WEATHER ON
THE WAY...WINTRY WET AND WINDY! NOT SEEING MUCH OF THE RADAR ECHOES
OVER MIDDLE TN/NRN AL/NW GA REACH THE SURFACE JUST YET. DEW POINT
TEMPS REMAIN VERY LOW IN THE ARCTIC AIR MASS OVER OUR FORECAST
REGION THIS AFTERNOON...IN THE SINGLE DIGITS AND STILL BELOW ZERO AT
MANY SPOTS. TIMING THE ONSET OF LIGHT WINTRY PRECIPITATION LOOKS ON
TRACK WITH PREVIOUS GRIDS AS LIGHT SNOW WORKS ITS WAY EASTWARD THIS
EVENING AND EXPANDS OVERNIGHT.
THE PRECIPITATION TYPE SHOULD TRANSITION FROM SNOW TO A MIX OF LIGHT
FREEZING RAIN AND/OR SLEET OVERNIGHT...THEN EVENTUALLY FALL AS RAIN
BY LATE SATURDAY MORNING AND AFTERNOON. THIS HAS NOT REALLY VARIED
MUCH FROM EARLIER THINKING...BUT THE BETTER SNOWFALL HAS PUSHED
NORTHWARD...DUE TO THE STRONG LOW LEVEL WARM AIR ADVECTION FOR LATE
TONIGHT AS THE 850 JET CRANKS UP IN FULL FORCE. THUS...ICE
ACCUMULATION GRIDS WERE ADJUSTED UPWARDS TO A MAX BETWEEN 1/4 AND
1/2 INCH...WHILE SNOW AMOUNTS WERE LOWERED SLIGHTLY. THIS WAS ALL
COORDINATED WITH ADJACENT NWS OFFICES VIA CHAT AND WPC COORDINATION
CALL EARLIER.
THE WINTER STORM WARNING AND/OR ADVISORIES LOOK ON TRACK...WITH A
FLOOD WATCH JUST ISSUED FOR A COMBINATION OF SNOW MELT AND RAINFALL
BY SATURDAY NIGHT INTO SUNDAY. FINAL COMMENTS...DUE TO THE STRENGTH
OF THE LOW LEVEL JET AND PROBABLY WEAKENED TREES AND LIMBS IN THE
HIGHER TERRAIN (TYPICAL MOUNTAIN WAVE AREAS)...OPTED TO UPGRADE THE
HIGH WIND WATCH TO A HIGH WIND WARNING.
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY NIGHT)...NEW FORECASTING
TECHNIQUE FOR THE LONGER TERM PERIODS IN FAST FLOW OF LATE WINTER
BROAD BRUSHES LIGHT QPF ACROSS THE FORECAST AREA. PRECIP IN THE FORM
OF LIGHT SNOW TAPERS OFF SUNDAY NIGHT WITH MAIN LIFT IN THE
MOUNTAINS. DIFFICULT TO PIN DOWN TIMING IN A LONG TERM FORECAST WITH
A MORE SIGNIFICANT SHORT WAVE AND ANOTHER NICE SHOT OF RATHER COLD
AIR FOR MID WEEK. OUTSIDE OF THIS WAVE...SEVERAL WEAKER
PERTURBATIONS RIDE ACROSS THE EASTERN STATES PERHAPS GENERATING A
FEW PERIODS OF LIGHT SNOW ACROSS THE SOUTHERN APPALACHIANS.
THEREFORE HELD ONTO SLIGHT AND SOME LOW CHANCE POPS THROUGHOUT THE
LONG TERM WITH A MIX OF RAIN AND SNOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 29 46 39 48 / 80 70 100 60
KNOXVILLE MCGHEE TYSON AIRPORT, TN 24 44 37 44 / 90 70 100 60
OAK RIDGE, TN 25 44 36 43 / 90 80 100 60
TRI CITIES AIRPORT, TN 19 43 37 47 / 90 80 100 60
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
SATURDAY FOR CHEROKEE-CLAY.
TN...HIGH WIND WARNING FROM 4 AM SATURDAY TO 1 AM EST SUNDAY FOR
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW
BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-
SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI.
FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR
ANDERSON-BLOUNT SMOKY MOUNTAINS-CAMPBELL-CLAIBORNE-COCKE
SMOKY MOUNTAINS-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-
JOHNSON-KNOX-LOUDON-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST
CARTER-NORTHWEST COCKE-NORTHWEST GREENE-ROANE-SCOTT TN-
SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-
SULLIVAN-UNICOI-UNION-WASHINGTON TN.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
SATURDAY FOR BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-
EAST POLK-NW BLOUNT-NORTH SEVIER-NORTHWEST COCKE-NORTHWEST
MONROE-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-WEST POLK.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY
FOR ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-HAMBLEN-JEFFERSON-
KNOX-LOUDON-UNION.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM EST
SATURDAY FOR HANCOCK-HAWKINS-JOHNSON-NORTHWEST CARTER-
NORTHWEST GREENE-SOUTHEAST CARTER-SOUTHEAST GREENE-SULLIVAN-
UNICOI-WASHINGTON TN.
WINTER STORM WARNING UNTIL 1 PM EST /NOON CST/ SATURDAY FOR
BLEDSOE-BRADLEY-HAMILTON-MARION-MCMINN-MEIGS-MORGAN-RHEA-
ROANE-SCOTT TN-SEQUATCHIE.
VA...FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR
LEE-RUSSELL-SCOTT-WASHINGTON-WISE.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM EST
SATURDAY FOR LEE-RUSSELL-SCOTT-WASHINGTON-WISE.
&&
TGHazardous weather outlook, Feb 20, 3:37 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 337 PM EST FRI FEB 20 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-212045- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 337 PM EST FRI FEB 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...LATE THIS EVENING AND TONIGHT... LATE THIS EVENING AND OVERNIGHT...ANOTHER WEATHER SYSTEM DEVELOPS TO THE WEST OF THE REGION...AND SPREADS CLOUDS AND SNOW INTO THE SOUTHERN APPALACHIANS AND EASTERN TENNESSEE VALLEY. IN TOTAL...SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE BY SATURDAY MORNING...WITH THE HIGHER AMOUNTS FAVORING THE NORTHERN PLATEAU AND THE CUMBERLAND MOUNTAINS OF SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ON SATURDAY MORNING...TEMPERATURES WILL WARM AND THE SNOW WILL CHANGE TO SLEET AND FREEZING RAIN...BEFORE WIDESPREAD RAIN WORKS NORTHWARD THROUGH EAST TENNESSEE ON SATURDAY. ABUNDANT RAINFALL AND WARM TEMPERATURES SHOULD RELIEVE ANY ICING PROBLEMS THROUGH THE REST OF SATURDAY. LOCALIZED FLOODING MAY BECOME A PROBLEM DUE TO RAPIDLY MELTING SNOW PACK. A FLOOD WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. IN ADDITION...VERY STRONG GRADIENT SOUTHEAST WINDS FROM MOUNTAIN WAVES WILL BE POSSIBLE OVER THE EAST TENNESSEE MOUNTAINS AND THEIR SURROUNDING FOOTHILLS SATURDAY AND SATURDAY NIGHT. A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ANY SNOWFALL AND OTHER REPORTS WILL BE APPRECIATED FRIDAY INTO SATURDAY.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:54 AM EST | High Wind Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 12 hr |
| Feb 20, 4:59 AM EST | Winter Storm Warning | MRX | Anderson, Bledsoe, Bradley, Campbell, Carter, Claiborne and 22 more | 38 hr |
| Feb 20, 4:59 AM EST | Winter Weather Advisory | MRX | Blount, Cocke, Monroe, Polk, Sevier | 29 hr |
| Feb 20, 2:45 PM EST | Flood Watch | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more | 45 hr |
Nearby
High Wind Warnings in Tennessee, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.